Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 1994, 4:15 AM CDT for Johnson County, Arkansas. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1994, 4:15 AM CDT (09:15 UTC)
- Expired
- Apr 3, 1994, 5:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Johnson County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:22 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 3, 3:22 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 315 AM CDT SUN APR 3 1994 VORT MAX HAS BEEN RACING RPDLY EWD OUT OF EOK. PCPN HAS MOVD OUT OF FA WITH CLDS XPCTD TO CLR FM THE NW BY MID MRNG. DESPITE COLD AIR ADVCTN...TEMPS SHUD STILL REACH THE 60S THIS AFTN WITH PLENTY OF SUNSHINE AND A DMNSHG NLY BREEZE. WNDS MAY EVEN BGN TO RTRN OUT OF THE SOUTH IN NWRN PTNS OF FA LT THIS AFTN. RTRN OF SLY WNDS SHUD KEEP MINS UP IN WRN PTNS OF FA TNGT WITH COLDEST MINS NR AR BRDR. ALTHO SLY WNDS WL INCRS MON...BLV BEST LO LVL MOISTR RTRN WL BE WEST OF EOK. MON SHUD RMN DRY...BUT TSTMS CUD DVLP WEST OF EOK AND SPRD HI LVL CLDS OVR EOK DURG THE DAY. BLV MAX TEMPS SHUD 4STILL WRM INTO THE 70S MON DESPITE INCRSG HI CLDNS. TUL 64/43/77/52 0000 BVO 63/41/75/50 0000 MLC 67/41/78/54 0000 IDB 68/39/75/51 1000 ..11.. .TUL...NONE.
In the hours before
Local storm report, Apr 2, 9:21 PM CST, 5 hours 54 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 919 PM CST SAT APR 02 1994 TIME(CST) COUNTY EVENT 900 PM MUSKOGEE DIME SIZE HAIL AT BOYNTON 910 PM LATIMER DIME SIZE HAIL AT BENGAL
Local storm report, Apr 2, 9:33 PM CST, 5 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST SAT APR 02 1994
TIME(CST) COUNTY EVENT
600 PM CREEK DAMAGE IN DRUMRIGHT...COOLING TOWER AT THE
HOSPITAL WAS BLOWN OFF THE ROOF. SEVERAL TREES
DOWN. UTILITY LINES WERE DOWNED.
A NUMBER OF HOUSES HAD ROOF DAMAGE.Special weather statement, Apr 2, 10:43 PM CST, 4 hours 32 minutes before
OKC061-030545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1041 PM CST (1141 PM CDT) SAT APR 2 1994 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHT. AT 1040 PM A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EAST CENTRAL OKLAHOMA FROM NEAR FORT SMITH TO NEAR KINTA IN HASKELL COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING AS THEY MOVED EAST NORTHEAST AT 30 MPH THROUGH HASKELL COUNTY BETWEEN NOW AND 1130 PM. HEAVY RAINS FROM THESE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS SHOULD EXERCISE CAUTION. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 2, 11:52 PM CST, 3 hours 23 minutes before
OKZ054>077-030645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1150 PM CST (1250 AM CDT) SAT APR 2 1994 SEVERE THUNDERSTORM NUMBER 52 THAT IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. THE LAST SEVERE THUNDERSTORM IN THE EASTERN OKLAHOMA HAD MOVED INTO WESTERN ARKANSAS. AT 1150 PM A FEW THUNDERSTORMS WERE STILL SCATTERED ACROSS EASTERN OKLAHOMA...MAINLY BETWEEN TULSA AND FORT SMITH. THESE STORMS WERE NOT SEVERE AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AS THEY MOVE OUT OF EASTERN OKLAHOMA DURING THE LATE NIGHT HOURS.
Special weather statement, Apr 3, 12:28 AM CST, 2 hours 47 minutes before
OKZ068-069-070-071-074-030730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1227 AM CST SUN APR 3 1994 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF EASTERN OKLAHOMA... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS MORNING. AT 1225 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED MOST OF THE PRECIPITATION OVER MUSKOGEE... CHEROKEE...ADAIR...MCINTOSH AND HASKELL COUNTIES. THE HEAVIEST RAIN WAS INDICATED OVER EASTERN MUSKOGEE COUNTY BETWEEN WEBBERS FALLS AND BRAGGS. ALL PRECIPITATION WAS MOVING EAST AT 15 MPH. SOME MINOR FLOODING OF LOW LYING AREAS MAY OCCUR EARLY THIS MORNING AS THE SHOWERS AND THUNDERSTORMS CONTINUE. THE MOST LIKELY AREAS TO EXPERIENCE BRIEF HEAVY RAIN AND MINOR FLOODING WILL BE SOUTHERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES. THE PRECIPITATION WILL MOVE EAST INTO ARKANSAS BY 330 AM. NO SEVERE WEATHER IS OCCURRING OR IS EXPECTE^D IN EASTERN OKLAHOMA THROUGH THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:10 PM CST | Severe Thunderstorm Warning | TSA | Scott, Sebastian | 65 min |
| Apr 2, 11:27 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 53 min |
| Apr 2, 11:59 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 61 min |
| Apr 3, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Logan | 62 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.